Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 66, NWS Northern Indiana

October 15, 2017

NWS Northern Indiana issued this small craft advisory at Oct 15, 2017, 9:42 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2017, 9:42 PM EDT (01:42 UTC)
Expired
Oct 16, 2017, 11:00 AM EDT
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

535 
WHUS73 KIWX 160142
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 PM EDT SUN OCT 15 2017

LMZ043-046-160900-
/O.NEW.KIWX.SC.Y.0066.171016T0142Z-171016T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
942 PM EDT SUN OCT 15 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* WINDS...NORTHWEST 10 TO 15 KNOTS.

* WAVES...4 TO 9 FEET SUBSIDING TO 4 FEET OR LESS BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
232 
WHUS73 KIWX 160216
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT SUN OCT 15 2017

LMZ043-046-161030-
/O.EXT.KIWX.SC.Y.0066.000000T0000Z-171016T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1016 PM EDT SUN OCT 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...NORTHWEST 10 TO 15 KNOTS.

* WAVES...4 TO 9 FEET SUBSIDING TO 4 FEET OR LESS BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
686 
WHUS73 KIWX 160857
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 AM EDT MON OCT 16 2017

LMZ043-046-161200-
/O.CON.KIWX.SC.Y.0066.000000T0000Z-171016T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
457 AM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTHWEST 10 TO 15 KNOTS.

* WAVES...4 TO 7 FEET SUBSIDING TO 4 FEET OR LESS BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
527 
WHUS73 KIWX 161107
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
707 AM EDT MON OCT 16 2017

LMZ043-046-161500-
/O.EXT.KIWX.SC.Y.0066.000000T0000Z-171016T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
707 AM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTHWEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
636 
WHUS73 KIWX 161521
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM EDT MON OCT 16 2017

...|SMALL CRAFT ADVISORY HAS BEEN EXTENDED TO 400 PM EDT...

LMZ043-046-162000-
/O.EXP.KIWX.SC.Y.0066.000000T0000Z-171016T1500Z/
/O.NEW.KIWX.SC.Y.0067.171016T1521Z-171016T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1121 AM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS...NORTHWEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 8:11 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 15, 8:11 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
811 PM EDT Sun Oct 15 2017

.SYNOPSIS...
Issued at 808 PM EDT Sun Oct 15 2017

Cooler and drier air will infiltrate the region behind the cold
front that passed through on Sunday. Lows tonight will be in the
40s. Monday will have more sun than Sunday, but highs will only
reach the upper 50s to around 60. High pressure will then bring
dry and mild conditions for the rest of the week as high
temperatures moderate into the lower to middle 70s for the latter
part of the work week.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 306 PM EDT Sun Oct 15 2017

Brief/transient shot of cool/seasonable air the main weather story
into tonight and Monday in wake of potent shortwave lifting
northeast toward Quebec. Steepening low level lapse rates within
strong cold advection wing has resulted in rather raw/windy Sunday.
This shot of cold advection (delta T's pushing 20C) and veered
northwest flow is eliciting a lake response...with coverage of lake-
effect showers maximizing this evening as convective layer depth
briefly increases to near 8 kft. Bumped up PoPs/Sky Cover a bit for
expected isolated to scattered lake effect shower coverage.

A trailing shortwave will dig through the Great Lakes region Monday
morning. Overall moisture quality is not very impressive, though
likely enough to slow clearing of lake clouds a bit compared to
previous thinking. Dry/cool with skies becoming mostly sunny
otherwise on Monday as backing winds and overspreading subsidence
brings an end to any lake effect activity.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 306 PM EDT Sun Oct 15 2017

Flow pattern becomes more high zonal into mid-week, followed by a
more amplified Western US trough-Eastern US ridge configuration late
week into next weekend. The result will be an extended stretch of
dry conditions, mainly clear skies, and above normal temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 808 PM EDT Sun Oct 15 2017

VFR conditions through the forecast period anticipated as
drier/subsident air mass continues to infiltrate northern Indiana.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 8 PM EDT this evening for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 15, 3:49 AM EDT, 17 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
349 AM EDT Sun Oct 15 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
349 AM EDT Sun Oct 15 2017 /249 AM CDT Sun Oct 15 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-160900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
349 AM EDT Sun Oct 15 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

A Gale Warning is in effect through mid evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Oct 15, 4:26 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     NON-TSTM WND DMG 2 NNW OKOLONA           41.38N 84.23W
10/15/2017                   HENRY              OH   EMERGENCY MNGR

            POWER LINES DOWN, UTILITY POLE ON FIRE.

&&

CR
Local storm report, Oct 15, 4:55 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     NON-TSTM WND DMG 2 NNW OKOLONA           41.38N 84.23W
10/15/2017                   HENRY              OH   EMERGENCY MNGR

            POWER LINES DOWN, UTILITY POLE ON FIRE.

0723 PM     FLOOD            1 E GEORGETOWN          41.73N 86.21W
10/14/2017                   ST. JOSEPH         IN   BROADCAST MEDIA

            WATER OVER THE ROADWAY SUBMERGING THE
            BOTTOMS OF TRASH CANS.

0705 PM     FLOOD            1 WSW SOUTH BEND        41.67N 86.28W
10/14/2017                   ST. JOSEPH         IN   BROADCAST MEDIA

            WATER WAS COVERING THE ROADWAY UP TO THE
            RIMS OF CARS.

1100 PM     FLOOD            1 E MICHIGAN CITY       41.71N 86.86W
10/14/2017                   LA PORTE           IN   COCORAHS

            STORM TOTAL RAINFALL 2.53". HEAVY RAINFALL
            AT ABOUT 10:30 EDT RESULTED IN REDUCED
            VISIBILITY WITH WATER CRESTING NEAR THE TOP
            OF THE CURB. WATER HAS SINCE SUBSIDED.

0525 PM     FLOOD            2 SSE BERRIEN SPRINGS   41.92N 86.33W
10/14/2017                   BERRIEN            MI   TRAINED SPOTTER

            SPOTTER REPORTS STANDING WATER ON AREA
            ROADWAYS. UPDATE FROM PREVIOUS REPORT IN
            THIS SAME LOCATION. STORM TOTAL RAINFALL.

&&

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 11:21 AM EDTSmall Craft AdvisoryIWX5 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.